MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 8.5MM X 36CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 8.5MM X 36CM; NAIL, FIXATION, BONE
Catalog Number 71655036
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after an internal fixation performed on (b)(6) 2025, at the 3 month post op appointment it was found that the fracture hadn't healed and there was rotation of the foot.A revision surgery was performed on (b)(6) 2025 to exchange the meta-nail tibial 8.5mm x 36cm and screws.The current health status of the patient is unknown.
 
Event or Problem Description
It was reported that, after an internal fixation performed on (b)(6) 2025, at the 3 month post op appointment it was found that the fracture hadn't healed and there was rotation of the foot.A revision surgery was performed on (b)(6) 2025 to exchange the meta-nail tibial 8.5mm x 36cm and screws.According to the surgeon, there was no issue with the nail itself.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: h2: additional information in b5.

Brand Name
META-NAIL TIBIAL 8.5MM X 36CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23594238
Report Number1020279-2025-01910
Device Sequence Number16010835
Product Code JDS
UDI-Device Identifier03596010585509
UDI-Public3596010585509
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71655036
Device Lot Number18EM16824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale